Full Version: Nausea with Bydureon vs Byetta

From: Medicmom72 [#1]
 24 Aug 2012
To: ALL

Hi everyone,

I was given Rx for Bydureon today. I was on Byetta for approx a year. I had almost debilitating nausea, and fatigue especially for the first few months. The fatigue finally subsided, but the nausea never went away. I kept taking it because I went from 5 b/p meds daily to two small doses, lost 50 lbs, and my b/s was better than ever. I was working as a medic only part time so I could lie in bed while the kids were at school while nausea was at it's worst. I vomited at least twice daily. I enjoyed being skinny so it was worth it for a while. :-) I had to have 10 fillings in the back of my teeth. Plus, I became an ER nurse on night shift in a very busy hospital, and I could not take the nausea and vomiting while working full time, so I stopped the Byetta. I have tried Metformin and Victoza, both caused me to retain so much fluid that I could barely breathe. I looked 9 months pregnant because my stomach was so distended on both meds. Januvia did nothing for my b/s. Sadly, I have gained all my weight back, my b/p, and b/s are back up. Dr said it is time to go back on meds.
She recommended Bydureon, she said the nausea isn't near as bad as with the regular Byetta. I tried every trick on the Byetta Basics, nausea meds, and nothing helped. Pharmacy is having to order the medication so it will be a few days before I can start it. I would appreciate any experiences anyone has had with Bydureon reguarding the nausea/fatigue. Dr did say nausea would be worse around the 4th week. I have tried Byetta several time because I was determined to take it, but just can't handle the nausea. I would love to be able to take the Bydureon, and have my b/p and b/s low again. Any suggestions?

Thank you,
Dana

Reply


From: Mark_in_MO [#3]
 25 Aug 2012
To: Medicmom72 [#1] 2 Sep 2012

Hi Dana,

I switched from Byetta to Bydureon with no break, so my results may differ from what you will experience. Since you will be (in essence) restarting exenatide (Bydureon) rather than just switching the form you take it, you may have more nausea than folks who switch directly from one form to the other.

I had some minor nausea when I started Bydureon, but absolutely nothing compared to when I started Byetta. Basically I simply felt like I had over-eaten (which I may have done) rather that actually being so nauseous that I felt sick.

Best advice I can offer is to eat small portions of food and avoid anything that is spicy or that might normally cause intestinal gas (cabbage, beans, etc.). The point where you go from eating to avoid feeling hungry, to being too full for Bydureon may be a very fine line; so you may want to eat more, but smaller, meals during the day - e.g. eat enough to not feel like you are starving, but not so much that you get nauseous.

Good luck with the start of the Bydureon, hope it works for you!

Reply


From: RM_in_AK [#5]
 28 Aug 2012
To: Medicmom72 [#1] 2 Sep 2012

Similar experience. The first hour after taking the Bydureon, I will still occasionally feel nauseous if I ate too much or my stomach is still full. If not, no issues. And never any nausea from that point on until the next dose. For me, I take my weekly injection before heading to bed so even if I do feel a bit nauseous, it doesn't interfere with my day to day activities. I have not been affected with fatigue unless I skip too many meals (my bad!).

When I started Byetta, I had only minor issues with nausea when I first started. My doctor had me stop taking Victoza for a couple of weeks before starting on the Bydureon. For me the Victoza was not very effective when compared to either Byetta or Bydureon. I've lost 20 lbs in the last three months so I'd say the appetite suppression side effect is working well.

Good luck and be sure to report back in...

Reply


From: Medicmom72 [#7]
 2 Sep 2012
To: ALL

Thank you for your replies. I have picked up a nasty stomach virus from the ER, so my physician wants me to wait until next Sunday (a weak from tonight) to start the Bydureon. I will definitely take it at night, that is an excellent tip. I will post on my progress, I am going to keep a positive attitude, and really try to make Bydureon work for me.

Congrats on the 20 lb weight loss, I had same experience on Byetta. It was so nice having clothes too big for once instead of too small. (nod)

Thanks,
Dana

Reply


From: Asedai [#9]
 30 Sep 2012
To: RM_in_AK [#5] 2 Oct 2012

quote: RM_in_AK
...For me, I take my weekly injection before heading to bed so even if I do feel a bit nauseous, it doesn't interfere with my day to day activities"...


Do you have to worry about low's when you are alseep if you take the injection before going to bed?

Reply


From: RM_in_AK [#11]
 2 Oct 2012
To: Asedai [#9] 4 Oct 2012

quote: Asedai
quote: RM_in_AK...For me, I take my weekly injection before heading to bed so even if I do feel a bit nauseous, it doesn't interfere with my day to day activities"...

Do you have to worry about low's when you are alseep if you take the injection before going to bed?


No, I haven't had lows in years. All the time I was on Byetta, Victoza and now on Bydureon no readings below about 79 and, for me, that is now a "normal" before meal reading. First thing in the morning is usually around 85. Back when I was on oral meds only, I would occasionally wake up in the middle of the night with lows of below 50. Those felt pretty bad but nothing like that in maybe 4-5 years (I don't remember when I started on Byetta).

Hope this helps...

Reply


From: JL [#13]
 16 Feb 2013
To: Medicmom72 [#1] unread

Because you mix the powder with the liquid at the time of Bydureon injection, there doesn't seem to be the need for the same preservatives as Byetta.

I could not take Byetta, I think because of the preservatives (I do have a proven allergy to them)....horrible constipation.

Bydureon is fine but my doctor did have to deal with the insurance company several times before they would help pay for it.

It is a bit of a pain to mix (someone said shaking the powder down completely is the answer...before adding the liquid...and I completely agree...seems to work best if tapped on the edge of the bottom with the glass held at a slight angle.) Then shake really well when the liquid is added, somewhere I read for as long as a minute....I have had to shake nearly that long.

HOWEVER only having to take it once a week way way way more than makes up for the mixing....and for me, not having the preservatives, makes it all possible.

Lost 8 pounds on first 4 samples....then a fight with the insurance...started again, hoping for good results again...and helps BS (why do some of us get even more excited about weight loss than good BS LOL!) JL

Reply


From: toneylee in VA (TONEYLEE) [#15]
 17 Feb 2013
To: JL [#13] unread

JL, I just have to say congrats on your success with Bydureon (tolerance, BS & weight loss)--That's so great! :)

Reply


Reply to All

Back to thread list | Login

© 2019 Project Beehive Forum